Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
stellaranne

Can I still color my hair while on Accutane?

Recommended Posts

I shouldve asked my derm but I space everytime Im there. Is it still safe to color my hair while on Accutane?

I do a full color about once a month, I dye my naturally blonde hair dark brown so its full all over color everytime. Ive held about for around 2 months now, but I cant go any longer.

Sooo can I still color my hair?

Also, I had this very large, very white zit on my chin this morning, and I have no self control, so I popped it and the skin around it LITERALLY just SLID OFF!!! My skin freakin slid off!! I put some Neosporin (sp) on it and put a Bandaid over it. Thats the only thing I could think of to do.

Annnd, my gums are freakin sore! Has anyone experienced this too?

Share this post


Link to post
Share on other sites
I shouldve asked my derm but I space everytime Im there. Is it still safe to color my hair while on Accutane?

I do a full color about once a month, I dye my naturally blonde hair dark brown so its full all over color everytime. Ive held about for around 2 months now, but I cant go any longer.

Sooo can I still color my hair?

Also, I had this very large, very white zit on my chin this morning, and I have no self control, so I popped it and the skin around it LITERALLY just SLID OFF!!! My skin freakin slid off!! I put some Neosporin (sp) on it and put a Bandaid over it. Thats the only thing I could think of to do.

Annnd, my gums are freakin sore! Has anyone experienced this too?

I bleached my hair while on accutane and i was fine... I did notice mroe hair coming out but I think that has to do with breakage bc your hair is really dry while on accutane... but my doctor said it was fine. As for your skin dont use neosprorin on your face..it can cuase ppl to break out ...unless youve always used it and been fine...I would suggest just letting it heal on it's own and it might take longer bc of the accutane but you should be fine ....I also had sensitive gums...I had gum inflammation while on accutane to the point hwre they thought I had tmj...now that I am off a month it is starting to subside..so yes it is normal..I read the side effect somehwere.

Share this post


Link to post
Share on other sites

I am the same as you - naturally blonde but die it brown. I chickened out last month though and had highlights in foils so it didn't touck my scalp. you could try a skin test for sensitivity first?

Share this post


Link to post
Share on other sites

It depends how much accutane is damaging your hair.

If its only falling out a little bit with minimal damage, you should be fine.

If it's falling out alot, I wouldn't.

Share this post


Link to post
Share on other sites

Sore gums can mean that your natural saliva has dried up sufficiently to allow plaque build up. Carefully floss daily, brush gently twice daily and consider rinsing with some kind of dental association approved anti-plaque mouthwash. Don't go overboard with the brushing as that can tear the fragile skin.

Drinking more fluids will help the overall dryness.

I would definitely test for sensitivity before you dye your whole head! I would not dye the hair if the scalp is particularly dry or irritated in any way. Blisters can form on the scalp from the hair color....and that hurts.

Share this post


Link to post
Share on other sites

I dyed my hair while on tane and had no problems. it depends on how sensitive your skin is. but most likely you'll be fine.

also the sore gums, i experienced that a little bit

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×